Skip to Content
Mathematics
home > return to last page

Robert Sachs

Professor

Office: Exploratory Hall, Room 4211

Phone: (703) 993-1464

Fax: (703) 993-1491

E-mail: rsachs@gmu.edu

Personal Homepage:
math.gmu.edu/~rsachs

Education

  • Ph.D., 1980, Courant Institute (New York University)

  • B.A., 1976, Harvard University, Applied Mathematics (summa cum laude)

Research

  • Nonlinear partial differential equations, especially integrable and near-integrable Hamiltonian systems

  • Education of gifted mathematics students

Selected Publications

  • Global existence of smooth solutions and stabiity of solitary waves for a generalized Boussinesq equation, Comm. Math. Phys. 188, 1988, pp. 15-29

  • On the integrable variant of the Boussinessq system: Paninleve property, rational soultions, a related many-body system and equivalence with the AKNS hierachy, Physica D 30, 1988, pp. 1-27

  • On the transerse instability of solitary waves in the Kadomtsev-Petviashvili equation, with J. Alexander and R. Pego, Phys, Letters A, 1997

  • On the stability of KdV Multi-Solitons, with J. Maddocks, Comm. Pure and Applied Math. 46 (1993), pp. 867-901

  • Constrained Variational Principles and Stability in Hamiltonian Systems, in Hamiltonian Dynamical Systems, with J. Maddocks (1995), H.S. Dumas, K.R. Meyer, and D.S. Schmidt, eds., Springer-Verlag, pp. 231-264.

Professional Awards and Invitations

  • National Science Foundation Grants

  • AMS Postdoctoral Research Fellow

Students

  • Paul Moses, M.S. thesis, Penn State

 

 

   
Department Home